There’s a lot of things they don’t tell you about the pill, and one of them is the risk of hair loss after stopping the pill
I was born with a ridiculous head of hair. Not quite as good as that baby in that clip that went viral a while ago, but it was still quite a lot. It’s always been pretty long and very thick, until about two years ago.
In 2017, aged 23, I decided to come off the pill, mainly as an experiment to see if I could get to know my body and natural cycles a bit more.
I’ve never really used it as contraception, I was always on it to control my periods (which were pretty extreme), but decided it was time to let my body deal with its own hormones.
I saw quite a lot of changes after coming off the pill, one of which
While it never came out in chunks, my hair got noticeably thinner around the parting – its only now, over a year on, that it’s starting to get thicker again.
While ultimately you should have a chat with your GP if you notice hair loss, here are a few tips from me.
- Get rid of any hair products with SLS in. It can irritate skin, which won’t help matters.
- Take Vitamin Supplements – I have a Vitamin D deficiency which I was told wasn’t helpign matters. I was given some super strength ones by my doctor.
- Talk to your hairdresser – a good hairdresser will style it in the most flattering way – for me having shorter hair has helped.
- Dry and style it in a way that gives you more confidence – its obvious my hair is growing back seeing as I’m back to not really caring as much about my hair. Get a decent hair dryer and blow dry some volume into it.
- Use a good quality hair styling tool – the new Nanoe Ion Hair Dryer from Panasonic is kind to your hair cuticles, claiming to maintain around 1000 more moisture in your hair than other hairdryers.
- Try not to use too much heat on your hair – I tried to leave my hair to half dry naturally where possible – the Nanoe Ion hair dryer has three heat setting plus a ‘cool-shot’ button to help dry your hair without a full amount of heat.
Did you notice any issues with your hair after coming off the pill? Let me know in the comments below.